T Nation

Tamoxifen (Nolvadex) Causes Blood Clots?

So my friend has just been to the doctor for a lump behind his nipple. He was worried it was cancer but turns out he’s left the cancer clinic with a gyno diagnosis. (He’s never taken any AAS in his life, he hardly even takes any supplements so it’s a non-AAS related case of gyno if it makes a difference)

The doctor told him that it usually goes away by itself and that taking something like a SERM to stop it from developing further and possibly shrinking it can cause “life threatening side effects”, like blood clots that can travel to the lungs. This sounded wrong to me as I’ve never heard anything like this before, especially seeing it is the staple/base of nearly all PCTs.

Can someone who knows more about this stuff than me please let me know if this doctor is talking bullshit or if there is any truth to this?

Perhaps @physioLojik could kindly weigh in with a professional opinion?

I believe it is listed as a possible side effect. The increase of blood clots. Altho I don’t think this is a big concern as long as all other blood levels are balanced.

Interestingly, the doctor questioned him about why he wanted the results when he asked for them, and didn’t seem to want to give him the actual numbers but apparently all of his hormonal levels are “normal”.

Time to get a new doctor. They are not allowed to withhold any medical information or records. And just the fact he tried to would be enough for me to never fo back.

1 Like

Yeah I said the same thing, I think he’s planning on switching docs and filling out some form to request the full results.

If I remember, and he’s still having issues, I’ll update this thread with his results when he gets hold of them.